A 28-year-old male asked:
I'm in a methadone maintenance program i take 82mg every morning and currently tapering 1mg every week,er doctor gave me ativan 1mg for bad panic attacks i been having at night.is this safe to take 8hrs later after my normal dose of methadone?
1 doctor answer • 5 doctors weighed in
A Verified Doctoranswered
A US doctor answeredLearn more
Safe? Yes?: Ativan is a benzodiazepine which is a sedative hypnotic and has additive respiratory depression and somnolence effects with methadone. Also if you are trying to get off one addictive drug why start a second one?
Created for people with ongoing healthcare needs but benefits everyone.
676 viewsReviewed >2 years ago
Dr. Richard Zimon commented
Internal Medicine 61 years experience
Furthermore..BENZO addiction is makes opiate addiction look like a sleigh ride! Chronic withdrawal is a known complication with benzodiazepines!
May 30, 2017
Dr. Patricia Saunders commented
Specializes in Clinical Psychology
Be CAREFUL_ ativan potentiates methadone and can be seriously problematic in respiratory distress, getting "high" increasing addictions
Jun 1, 2017
Last updated Jun 1, 2017
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.